I’m Taking Medication, So Why Do I Still Have Heartburn Symptoms?
You may be experiencing breakthrough heartburn.
Breakthrough heartburn can be identified as heartburn that occurs even though you are taking long-lasting heartburn medication. These long-lasting heartburn medications also are known as proton pump inhibitors, such as Prevacid24®HR.
It is called breakthrough heartburn because the heartburn breaks through your medication's heartburn control. It’s so common that up to forty percent of people taking a proton pump inhibitor (PPI) may still suffer breakthrough heartburn symptoms.1
When you get breakthrough heartburn, you want fast relief, but taking another dose of your PPI isn't recommended. Additionally, a second PPI dose would take too long to go to work. Because they go to work in seconds, strong antacids like TUMS Ultra® Strength can be an ideal way to effectively relieve your breakthrough heartburn symptoms.
- “Nearly 40 Percent Of GERD Patients Taking PPIs Experience Recurring Symptoms.” ScienceDaily, American Gastroenterological Association, 19 May 2008, www.sciencedaily.com/releases/2008/05/080515145404.htm.
Learn More About Symptoms